MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Apnea (1720); Dehydration (1807); Hyperglycemia (1905); Muscle Weakness/Atrophy (1967); Pallor (2468); Polydipsia (2604); Syncope/Fainting (4411); Alteration in Body Temperature (4568)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.In addition, similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2023, the lay user/patient¿s relative contacted lifescan (lfs) italy, alleging that the patient¿s onetouch verio reflect meter read inaccurately low compared to his feelings and/or normal readings and compared to an emergency medical service meter.The complaint was classified based on additional information obtained by the customer care agent (cca) during a follow-up call with the reporter.The reporter stated that on (b)(6) 2023, at 10:00 am, the patient measured his blood glucose with the subject meter in response to symptoms of ¿not feeling well¿ and obtained an alleged low result of ¿40 mg/dl¿.The reporter was unable to provide information on the specific symptoms felt at that time.The reporter mentioned that the patient is assisted daily by a carer.The reporter advised that the patient performs blood glucose monitoring once a day, 6 or 7 times a week and that he takes oral therapy (type/dose not reported) and a once daily dose of insulin to manage his diabetes.During the follow-up call, the reporter claimed that in the days prior to the alleged issue, the patient was receiving blood glucose results of around ¿380 to 400 mg/dl¿.As a result of the alleged inaccurate low reading, the reporter claimed the patient drank a glass of sugar and water at 10:05 am then at 10:30 am experienced symptoms described as ¿cold, white, apnea for a minute, urge to drink, weakness in limbs and collapsed¿.The carer called the emergency medical services (ems) for assistance.Prior to ems arriving, the reporter claimed the patient drank a glass of water to relieve his thirst.When ems arrived, the reporter claimed they measured the patient¿s blood glucose on the unspecified ems meter and a result of ¿380 mg/dl¿ was obtained.Other unspecified measurements were performed, and the patient was brought to the hospital at approximately 11:00 am.On arrival at the hospital, the reporter claimed the patient was administered saline solution and sedatives.The reporter claimed the patient received a diagnosis of ¿dehydrated and high blood sugar¿ and was hospitalized for 2 days.The reporter felt the administration of the sugar water due to the low reading could have caused and/or contributed to the patient's symptoms and hospitalization claiming, ¿the patient actually had high blood sugar¿.At the time of the follow-up call, the reporter advised that the patient was doing better but that his blood glucose levels were unstable.During troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the patient no longer had the subject vial of test strips.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event, requiring hospitalization, after treatment was administered based on an alleged inaccurate low result on the subject meter.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key17840499
Report Number3008382007-2023-00052
Device Sequence Number11626449
Product Code NBW
UDI-Device Identifier00353885011693
UDI-Public00353885011693
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K193475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown